Jump to content

ABell: Advice please. Is this withdrawal?


ABell

Recommended Posts

Hello 61 y/o female.

 

A few times on SSRIs in my 30s and 40s for situational depression. No issues.

 

Began Cymbalta 60mg for migraines around 6 years ago. Doctor added Zoloft 100mg about 3 years ago during a time of stress. Never any issues with either med. In 2020/21 I decided to slowly taper off Zoloft first then Cymbalta. Used a scale and went very slow. Down to last bead of Cymbalta. Each taper took close to a year. Absolutely NO symptoms coming off either drug at any point of taper or following. Then 4 months (8/21) later after the last bead of Cymbalta,  I caught COVID. Pretty sick for a few days. Nothing major. When I was recovering, my husband went into ICU with the virus effecting his brain. Terrible stress but, he is fine now. Thank goodness.

 

Around this time, I started to feel anxious (never was anxious person) and due to the stress, doctor put me back on Zoloft 100mg. It was of no help and now two months later, I have anhedonia, terrible night sweats (full body), horrible surges as I awake bringing fear and burning skin, dizziness, jaw clenching, 20 pound loss with eating, complexion terrible, very weak and shaky, dark thoughts at times, terrible headaches like I have never had, anxiety throughout day (worse in AM and around 3-4pm). I feel best in evening but, no windows yet. Sleep is pretty good most nights. GI pretty good. I am so stressed and anxious that I am not leaving the house. Have not been the social, active person that I was. 

 

At first I thought it was effects from the virus as it can cause all the above in people BUT, after looking over this wonderful site, I wonder if it is actually delayed severe withdrawal perhaps ignited by the virus or unrelated. 

 

Would love to hear what you all think. Right now, I am considering reinstating a small dose of Cymbalta to try to hopefully get some relief. I know it is a ways out from the last bead (5 months) but, I am hopeful for relief from these terrible symptoms. If I can stabilize, I will then slowly (even more slowly) taper off. both meds. What amount would you recommend that I try. 

 

Thanks so much.

 

2008 Zoloft 100mg - slow taper until June 2020

2004 Cymbalta 60mg - slow taper. Last bead May 2011

Link to comment
  • ChessieCat changed the title to ABell: Advice please. Is this withdrawal?
  • Moderator

Welcome @ABell

I'm sorry your going through this, but glad you have found us! As you may have read on the forum, anxiety is a common withdrawal symptom. Quitting Zoloft and/or Cymbalta may have caused this symptom. Perhaps triggered by stressful events. Restarting psychiatric drugs, after previously quitting them, can cause problems that one didn't experience when first starting the drug. This is because starting and quitting these drugs makes the central nervous system (CNS) more sensitive.

 

There are many misconceptions about these drugs and how they work. This post explains it well:

 

How Psychiatric Drugs Remodel Your Brain

 

16 hours ago, ABell said:

anhedonia, terrible night sweats (full body), horrible surges as I awake bringing fear and burning skin, dizziness, jaw clenching, 20 pound loss with eating, complexion terrible, very weak and shaky, dark thoughts at times, terrible headaches like I have never had, anxiety throughout day (worse in AM and around 3-4pm)

How soon after reinstating Zoloft 100 mg did you start experiencing this? I'm wondering if maybe you are reacting to reinstating Zoloft rather than Cymbalta withdrawal. Or possibly both.

What time do you take Zoloft? Are you taking any other drugs or supplements?

 

I would recommend waiting with any reinstatement of Cymbalta until we have a clearer understanding of the cause of the symptoms you describe. To help us better advise you, can you please create a signature with all of the drugs that you are taking and have been taking in the last couple of years. 

How to List Drug History in Signature

 

Please stay in touch and let us know how you are doing.


 

These are my opinions based on my own experience and what I have learned, not medical advice.

 

Drug history

2002-2019 Citalopram/Escitalopram, Lamictal
2019 April Escitalopram, quit at 10mg (withdrawal), Oct Escitalopram 10mg reinstated, quit after a few days (adverse reaction)

2019 Oct Lamictal cut from 200mg to 100mg
2019 Dec Lithium 83x2 mg

2020 Aug-Nov Lamictal tapered to 50 mg

2020 Nov 24 Lithium taper started, 30 Jan off Lithium

2021 15. March-31. May Lamictal tapered to 32.5 mg (holding)

2022 10. Jan started taking 25mg+5mg+2mg+0.5 liquid, 22. Jan went back to taking 25mg+5mg+half 5mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy